Taiwanese Journal of Mathematics


Zhiyu Tian

Full-text: Open access


We prove that there is a unique $R$-equivalence class on every del Pezzo surface of degree $4$ defined over the Laurent field $K=k((t))$ in one variable over an algebraically closed field $k$ of characteristic not equal to $2$ or $5$. We also prove that given a smooth cubic surface defined over $\mathbb{C}((t))$, if the induced morphism to the GIT compactification of smooth cubic surfaces lies in the stable locus (possibly after a base change), then there is a unique $R$-equivalence class.

Article information

Taiwanese J. Math., Volume 19, Number 6 (2015), 1603-1612.

First available in Project Euclid: 4 July 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14D10: Arithmetic ground fields (finite, local, global) 14G20: Local ground fields

del Pezzo surface $R$-equivalence Laurent field


Tian, Zhiyu. $R$-EQUIVALENCE ON DEL PEZZO SURFACES OF DEGREE $4$ AND CUBIC SURFACES. Taiwanese J. Math. 19 (2015), no. 6, 1603--1612. doi:10.11650/tjm.19.2015.5351. https://projecteuclid.org/euclid.twjm/1499133729

Export citation


  • M. Artin, Algebraic construction of Brieskorn's resolutions, J. Algebra 29 (1974), no. 2, 330–348.
  • Jean-Louis Colliot-Thélène, Hilbert's Theorem $90$ for $K\sb{2}$, with application to the Chow groups of rational surfaces, Invent. Math. 71 (1983), no. 1, 1–20.
  • ––––, Arithmétique des variétés rationnelles et problèmes birationnels, in: Proceedings of the International Congress of Mathematicians, Vols. 1, 2, (Berkeley, Calif., 1986, pp. 641–653), Providence, RI, 1987. Amer. Math. Soc.
  • ––––, Surfaces de del Pezzo de degré $4$ sur un corps $C_1$, preprint, March 2014.
  • J.-L. Colliot-Thélène and A. N. Skorobogatov, $R$-equivalence on conic bundles of degree $4$, Duke Math. J. 54 (1987), no. 2, 671–677.
  • J.-L. Colliot-Thélène and Jean-Jacques Sansuc, La $R$-equivalence sur les tores, Ann. Sci. E.N.S. 10 (1977), 175–229.
  • Jean-Louis Colliot-Thélène, Jean-Jacques Sansuc, and Peter Swinnerton-Dyer, Intersections of two quadrics and Châtelet surfaces I, J. Reine Angew. Math. 373 (1987), 37–107.
  • János Kollár, Rational Curves on Algebraic Varieties, Vol. 32 of Ergebnisse der Mathematik und ihrer Grenzgebiete, 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], Springer-Verlag, Berlin, 1996.
  • ––––, Specialization of zero cycles, Publ. Res. Inst. Math. Sci. 40 (2004), no. 3, 689–708.
  • ––––, Looking for rational curves on cubic hypersurfaces, in: Higher-dimensional geometry over finite fields, Vol. 16 of NATO Sci. Peace Secur. Ser. D Inf. Commun. Secur., pp. 92–122. IOS, Amsterdam, 2008. Notes by Ulrich Derenthal.
  • David A. Madore, Équivalence rationnelle sur les hypersurfaces cubiques de mauvaise réduction, J. Number Theory 128 (2008), no. 4, 926–944.
  • Yu. I. Manin, Cubic forms, Vol. 4 of North-Holland Mathematical Library, North-Holland Publishing Co., Amsterdam, second edition, 1986, Algebra, geometry, arithmetic, Translated from the Russian by M. Hazewinkel.
  • D. Mumford, J. Fogarty and F. Kirwan, Geometric Invariant Theory, Vol. 34 of Ergebnisse der Mathematik und ihrer Grenzgebiete (2) [Results in Mathematics and Related Areas (2)], Springer-Verlag, Berlin, third edition, 1994.
  • Alena Pirutka, $R$-equivalence on low degree complete intersections, J. Algebraic Geom. 21 (2012), no. 4, 707–719.
  • Florian Pop, Embedding problems over large fields, Ann. of Math. (2) 144 (1996), no. 1, 1–34.
  • Zhiyu Tian and Hong R. Zong, Weak approximation for isotrivial families, preprint, submitted, available at arXiv:1003.3502, June 2013.